MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS PC FEM STEM 13.5X150MM BOW; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS PC FEM STEM 13.5X150MM BOW; LPS AND S-ROM : KNEE STEMS
Model Number 1987-16-212
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to loosening of the stem component at the bone to implant interface.Patient had lps implanted on (b)(6) of this year.Soon after surgery and patient was at home the implant "twisted." patient had no fall or trauma.Surgeon believes it was an undersized stem both in length and diameter that was initially implanted causing the failure.The components were removed and reamed a larger size.Trialed and seemed stable going up in diameter and length.Surgeon was informed that it was off label to reuse the distal femur and segment component.It was surgeon decision to reuse all explanted product and only replace the stem with a new one.Products that were re-implanted: 1987-14-105, j99g01; 1987-07-035, j3517x; 1987-27-118, j70z49.Doi: (b)(6) 2021; dor: (b)(6) 2021; right knee.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
LPS PC FEM STEM 13.5X150MM BOW
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11913499
Report Number1818910-2021-11445
Device Sequence Number1388422
Product Code JWH
UDI-Device Identifier10603295078869
UDI-Public10603295078869
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-16-212
Device Catalogue Number198716212
Device Lot NumberHU8503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/23/2021
07/06/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/24/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS DISTAL FEM COMP XSM RT; LPS PC FEM STEM 13.5X150MM BOW; LPS SEGMENTAL COMPONENT 35MM; LPS UNIV TIB HIN INS XSM 18MM; LPS XX-SM HINGE PIN; LPS DISTAL FEM COMP XSM RT; LPS PC FEM STEM 13.5X150MM BOW; LPS SEGMENTAL COMPONENT 35MM; LPS UNIV TIB HIN INS XSM 18MM; LPS XX-SM HINGE PIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight98